Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 86, NWS Jackson, MS

March 27, 2011Kemper County, Noxubee County, Winston County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2011, 6:53 AM CDT for Kemper County, Noxubee County, Winston County, Mississippi. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2011, 6:53 AM CDT (11:53 UTC)
Expired
Mar 27, 2011, 7:30 AM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Kemper County, MS, Noxubee County, MS, Winston County, MS

The radar

The Columbus AFB radar (KGWX), 99 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 7:00 AM CDTHAIL 1.254 Ene Preston, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1774 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
2.7
Supercell composite
16.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WUUS54 KJAN 271153
SVRJAN
MSC069-103-159-271245-
/O.NEW.KJAN.SV.W.0086.110327T1153Z-110327T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
653 AM CDT SUN MAR 27 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PRESTON...
  SOUTHERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHEASTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 745 AM CDT

* AT 653 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PRESTON MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GHOLSON...PAULETTE AND COOKSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3308 8833 3301 8833 3289 8835 3286 8888
      3299 8888 3314 8832 3309 8832
TIME...MOT...LOC 1153Z 265DEG 41KT 3293 8882

$$

JA
2 follow-up statements
158 
WWUS54 KJAN 271211
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
711 AM CDT SUN MAR 27 2011

MSC159-271221-
/O.CAN.KJAN.SV.W.0086.000000T0000Z-110327T1245Z/
WINSTON MS-
711 AM CDT SUN MAR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINSTON COUNTY IS
CANCELLED...

LAT...LON 3287 8867 3298 8866 3305 8833 3301 8833
      3289 8835
TIME...MOT...LOC 1211Z 265DEG 41KT 3295 8858

$$

MSC069-103-271245-
/O.CON.KJAN.SV.W.0086.000000T0000Z-110327T1245Z/
KEMPER MS-NOXUBEE MS-
711 AM CDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR SOUTHEASTERN NOXUBEE AND NORTHEASTERN KEMPER COUNTIES...

AT 711 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE TO 
HALF-DOLLAR SIZE HAIL.  THIS STORM WAS LOCATED NEAR SHUQUALAK MOVING 
EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PAULETTE AND COOKSVILLE

LAT...LON 3287 8867 3298 8866 3305 8833 3301 8833
      3289 8835
TIME...MOT...LOC 1211Z 265DEG 41KT 3295 8858

$$
485 
WWUS54 KJAN 271230
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
730 AM CDT SUN MAR 27 2011

MSC069-103-271240-
/O.CAN.KJAN.SV.W.0086.000000T0000Z-110327T1245Z/
KEMPER MS-NOXUBEE MS-
730 AM CDT SUN MAR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NOXUBEE AND
NORTHEASTERN KEMPER COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.

LAT...LON 3287 8867 3298 8866 3305 8833 3301 8833
      3289 8835
TIME...MOT...LOC 1230Z 265DEG 41KT 3297 8832

$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:50 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 27, 4:50 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
450 AM CDT SUN MAR 27 2011

.DISCUSSION...SHORT TERM(TODAY THROUGH MONDAY NIGHT)...CONTINUED
TRICKY FORECAST OVER NEXT 48 HOURS AS POTENTIAL FOR ANOTHER ROUND OF
STRONG TO SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH-CENTRAL AND SERN
PORTIONS OF THE ARKLAMISS BY EARLY EVENING. FOCUS WILL THEN TURN TO
INCREASING RAIN CHANCES ACROSS NORTHERN LOCATIONS LATE TONIGHT AND
EARLY MONDAY.

EARLIER ROBUST CONVECTION ACROSS HIGHWAY 82 CORRIDOR HAS DIMINISHED
THIS EARLY SUNDAY MORNING AS DEPARTING SURFACE LOW SHIFTS EAST.
ATTENDANT SFC COLD FRONT IS CURRENTLY PUSHING SOUTH ACROSS MUCH OF
THE ARKLAMISS BUT HAS SLOWED IN FORWARD PROGRESS OVER THE PAST HOUR
OR SO. SCATTERED ELEVATED SHOWERS PERSIST ACROSS NORTH-CENTRAL AND
CENTRAL PORTIONS OF THE ARKLAMISS WITH ISOLATED THUNDERSTORMS
CONTINUING ACROSS NORTHERN AL AND BACK ACROSS NORTH-CENTRAL LA. THIS
ACTIVITY IS ORIENTED ALONG THE EML THAT PROVIDED A FOCUS FOR EARLIER
SEVERE STORMS SATURDAY. WITH FORWARD PROGRESSION OF SHALLOW COLD
FRONT SLOWING ACROSS THE SOUTH-CENTRAL AND SOUTHERN ARKLAMISS REGION
AND PRESENCE OF EML WITH SUBSTANTIAL LAPSE RATES/>7 C/KM/...STRONG TO
SEVERE THUNDERSTORM RISK APPEARS TO EXIST FOR THIS AFTERNOON AND
EARLY EVENING ACROSS THESE LOCATIONS.

THE WEAK SFC LOW FROM LAST NIGHT WITH LITTLE MID/UPPER LEVEL SUPPORT
RESULTED IN A SHALLOW COLD FRONT AS H85-H7 WIND FLOW CONTINUES TO BE
OUT OF THE WSW PER KDGX VAD WIND PROFILE AND NWP GUIDANCE. AS EML
LOOKS TO REMAIN IN PLACE ALONG AND SOUTH OF INTERSTATE 20...LOW-LVL
/925-850MB/ WIND FLOW WILL BACK IN RESPONSE TO APPROACHING STRONGER
H5 S/WV ACROSS SOUTHERN PLAINS THIS AFTERNOON. AS BACKING OF SWLY
LOW-LVL FLOW IS COUPLED WITH ISENTROPIC LIFT INTO THE H8-H9 LAYER
WITH AVAILABLE ELEVATED INSTABILITY OF 500-1000 J/KG THIS
AFTERNOON...ISOLATED STRONG THUNDERSTORMS WITH PEA TO DIME SIZED
HAIL COULD OCCUR ACROSS SOUTH-CENTRAL ARKLAMISS LOCATIONS. FARTHER
SOUTH ACROSS HIGHWAY 84 CORRIDOR...BUFR SOUNDINGS INDICATE SOME
CONVECTION COULD BE SURFACE BASED WITH LITTLE SFC/MLCINH IN PRESENCE
OF SBCAPE VALUES ~1000-1500 J/KG. WITH WEAK LOW-LEVEL FLOW AND
MOISTURE FEED...STRONG TO SEVERE PULSE-TYPE TO SEMI-DISCRETE
ORGANIZED THUNDERSTORMS UNDER ~50 KT 0-6 KM BULK SHEAR COULD BE
CAPABLE OF HAIL TO SIZE OF QUARTERS AND DAMAGING WINDS TO 60MPH
ALONG EXTREME SOUTHEASTERN LOCATIONS THIS AFTERNOON. WILL MAKE
MENTION OF HAZARDS IN HWO. HAVE INCREASED MAV POPS ACROSS CENTRAL
AND SOUTHERN LOCATIONS FOR THIS AFTERNOON AND EVENING. MAV POPS WERE
ALSO INCREASED ACROSS NORTHERN LOCATIONS AS S/WV SWINGS BY TO THE
NORTH. MAV TEMPS WERE RAISED SLIGHTLY ON MONDAY GIVEN POSSIBLE
CLEARING OF CLOUDS JUST AFTER SUNRISE OPPOSED TO LATE MORNING
ADVERTISED BY MAV MOS.

27/0Z OPS GFS HAS COME MORE IN LINE WITH 27/0Z AND PREVIOUS ECMWF
RUNS AS WELL AS 27/0Z GEM AND NAM WITH A QUICK-HITTING ROUND OF
ELEVATED SHOWERS ACROSS CENTRAL AND NORTHERN PORTIONS OF THE
ARKLAMISS TONIGHT THROUGH EARLY MONDAY MORNING. QPF WILL REMAIN
GENERALLY LIGHT WITH LESS THAN ONE QUARTER QPF ACROSS NORTHERN
LOCATIONS OWNING TO MODEST ASCENT...LIMITED MOISTURE FEED...AND
RELATIVELY DRY AIRMASS IS PLACE ACROSS THE NORTH. THIS SHORTWAVE
WILL DRIVE MUCH DRIER AIR IN ACROSS THE ARKLAMISS REGION MID-DAY
MONDAY AS SKIES WILL BECOME PARTLY CLOUDY FROM WEST TO EAST BY
MONDAY NIGHT BEFORE SOUTHERLY RETURN FLOW AND CLOUDS REBUILD IN BY
TUESDAY MORNING AHEAD OF THE NEXT WEATHER MAKER. /ALLEN/

LONG TERM(TUESDAY THROUGH SUNDAY)...ACTIVE PATTERN PERSISTS FOR THE
MEDIUM RANGE WITH AT LEAST TWO SIGNIFICANT SHORTWAVES DROPPING INTO
THE SRN PLAINS FROM THE NORTHWEST AND HELPING TO FIRST DEEPEN A
SURFACE LOW OVER THE LOWER MS VALLEY FOR TUESDAY NIGHT...AND THEN OVER
SRN GA THURSDAY MORNING. PWATS OF NEAR 1 INCH ALONG THE COAST EARLY
TUESDAY SURGE BACK NWD AND INCREASE TO 1.6 INCHES OVER MOST OF OUR
CWFA BY WEDNESDAY MORNING. INCREASING WAA AHEAD OF THE FIRST SYSTEM
WILL BRING WIDESPREAD RAIN SHOWERS TO OUR WRN ZONES LATER TUESDAY...
AND SCATTERED TO NUMEROUS TSRA WITH LOCALLY HEAVY RAINS TUESDAY
NIGHT/EARLY WEDNESDAY. THE GFS ENSEMBLE MEAN AND 00Z ECMWF HAVE A
LITTLE BETTER AGREEMENT IN TIMING THIS SYSTEM WHICH FEATURES COLD
FRONTOGENESIS ACROSS OUR CWFA LATE TUESDAY NIGHT. THERE ARE RATHER
MEAGER INDICATIONS OF POTENTIAL SEVERE HAIL-PRODUCERS STARTING LATE
TUESDAY AFTERNOON THROUGH THE NIGHT TIME HOURS...REFER TO SPC DAY 3
CONVECTIVE OUTLOOK. WILL INCLUDE A MENTION OF LOCALLY HEAVY RAIN FOR
CENTRAL AND SRN PORTIONS DURING TUESDAY NIGHT WHERE 2 TO 3 INCHES ARE
QUITE POSSIBLE BEFORE MIDDAY ON WEDNESDAY.

WHILE THE RAINS SHOULD TAPER OFF W TO E WEDNESDAY AFTERNOON...THE
SECOND AND STRONGER IMPULSE HEADS OUR WAY THURSDAY MORNING WITH MORE
SHOWER CHANCES AS SURFACE HIGH PRESSURE STARTS TO FINALLY BUILD OVER
OUR REGION. GFS ENSEMBLE MEANS SHOW AN OPEN TROUGH MOVING THROUGH THE
REGION AS DOES THE ECMWF THURSDAY EVENING. CONSIDERING THE RECENT
PROGRESSIVE NATURE OF THE WEATHER PATTERN WL LEAN TOWARD THESE MORE
CONSISTENT SOLUTION SCENARIOS. THIS TIMING BRINGS DRIER AIR IN FOR
THURSDAY NIGHT THROUGH SATURDAY AS THE NEXT UPSTREAM SYSTEM SHOULD
HOLD OFF UNTIL ABOUT NEXT SUNDAY NIGHT OR MONDAY.

DUE TO CLOUDS AND PRECIP CHANCES WEDNESDAY...HAVE STAYED WITH OUR
CONTINUITY FOR MAX TEMPS OF 65-72F AS 80F SEEMS HIGHLY UNLIKELY. THE
ENSEMBLE TEMPERATURE SPREADS RANGE FROM 4-5 STANDARD DEVIATIONS FROM
TUESDAY NIGHT RIGHT THROUGH FRIDAY LENDING TOWARD A LOWER CONFIDENCE
FORECAST THAN USUAL. HEADING INTO NEXT WEEKEND...WE SHOULD SEE A
RATHER COOL THURSDAY/FRIDAY WITH HIGHS IN THE 60S FOLLOWED BY MILDER
70S FOR SATURDAY. OTHERWISE...A BLEND OF MOSTLY MEN/MEX DATA USED FOR
THE TEMPS AND POPS. /40/

&&

.AVIATION...IFR TO LOW MVFR CIGS WITH REDUCED VISIBILITIES ARE
PREVAILING ACROSS ALL TAF SITES THIS MORNING AS COLD FRONT SLOWLY
PROGRESSES SOUTHWARD TOWARD HIGHWAY 84 CORRIDOR. WINDS ARE NORTH AT
THE SURFACE AT ALL SITES EXCEPT KHBG...WITH A QUICK CHANGE TO W OR
WSW AT 2-3 KFT...RESULTING IN POSSIBLE TURBULENCE. CIGS WILL
SLOWLY LIFT TO MVFR CONDITIONS ACROSS ALL TAF SITES BY LATE MORNING.
COLD FRONT WILL APPROACH KHBG BY 27/15Z BUT COULD STALL IN VICINITY
AND THEN RETREAT NORTHWARD AS WINDS BACK AROUND TO SWLY. ISOLATED
STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ACROSS SOUTH-CENTRAL
AND SOUTHEASTERN LOCATIONS THIS AFTERNOON AND EARLY EVENING. HAIL TO
THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH WILL BE PRIMARY
RISKS. CEILINGS MAY BECOME VFR FOR A SHORT TIME THIS AFTERNOON BEFORE
LOWER CEILINGS BUILD BACK IN WITH RAIN PIVOTING ACROSS NORTHERN AND
CENTRAL AREAS TONIGHT AND EARLY MONDAY./ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  50  72  52 /  30  43   5  11
MERIDIAN      71  52  74  49 /  41  36   6  11
VICKSBURG     65  47  70  52 /  23  43   5  11
HATTIESBURG   81  60  80  55 /  45  33   7  11
NATCHEZ       69  51  71  55 /  26  38   5  11
GREENVILLE    57  44  64  47 /  17  53   5  11
GREENWOOD     59  42  66  45 /  19  54   5  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 27, 6:21 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
621 AM CDT SUN MAR 27 2011

LAZ007>009-015-016-023>026-MSZ040>043-047>060-281130-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
621 AM CDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL TO THE
SIZE OF HALF-DOLLARS AND QUARTERS WILL BE POSSIBLE THIS MORNING
THROUGH EARLY MONDAY MORNING.

VERY COLD TEMPERATURES ALOFT WITH LOW AND MID LEVEL ASCENT IN THE
PRESENCE OF ELEVATED INSTABILITY WILL CONTINUE TO SUPPORT
DEVELOPMENT OF LARGE HAIL DURING THIS TIME FRAME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY
NIGHT AND EARLY WEDNESDAY MORNING OVER THE WHOLE OUTLOOK AREA AHEAD
OF A COLD FRONT THAT WILL BE MOVING ACROSS THE REGION. THE TIMING AND
INTENSITY OF THE SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS
TIME. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR
UPDATES ON THIS POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT.

.SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL
IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TODAY...TONIGHT
AND LATER TUESDAY.

ARZ074-075-MSZ018-019-025>039-044>046-281130-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
621 AM CDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
MISSISSIPPI...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS CAPABLE OF NICKEL TO PENNY SIZED HAIL
WILL BE POSSIBLE ACROSS EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF
WEST MISSISSIPPI THIS AFTERNOON AND EARLY EVENING.

VERY COLD TEMPERATURES ALOFT AND ELEVATED INSTABILITY AHEAD OF AN
APPROACHING SYSTEM WILL CONTINUE TO SUPPORT THE POSSIBILITY OF HAIL
ACROSS THIS REGION. LOCATIONS FARTHER EAST OF INTERSTATE 55 APPEAR TO
BE STABLE ENOUGH NOT TO SUPPORT HAIL PRODUCTION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF HAIL TO THE SIZE OF QUARTERS
WILL STILL BE POSSIBLE EARLY MONDAY MORNING WITH RISK DECREASING
TOWARDS 9AM.

SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY
NIGHT AND EARLY WEDNESDAY MORNING OVER THE WHOLE OUTLOOK AREA AHEAD
OF A COLD FRONT THAT WILL BE MOVING ACROSS THE REGION. THE TIMING AND
INTENSITY OF THE SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS
TIME. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR
UPDATES ON THIS POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY...TONIGHT AND LATER TUESDAY.

MSZ061>066-072>074-281130-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
621 AM CDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL AND SOUTHEASTERN
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE
OF HALF-DOLLARS AND DAMAGING WINDS OF 60 MPH WILL BE POSSIBLE THIS
AFTERNOON AND EARLY EVENING.

A SURFACE COLD FRONT WILL STALL OUT NEAR THE HIGHWAY 84/98 CORRIDOR
LATE THIS MORNING. THE SURFACE FRONT WILL PROVIDE A FOCUSING
MECHANISM ALONG WITH COLD TEMPERATURES ALOFT IN SUPPORT OF ROBUST
CONVECTION. THE RISK OF SEVERE HAIL AND DAMAGING WINDS WILL SLOWLY
DIMINISH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY
NIGHT AND EARLY WEDNESDAY MORNING OVER THE WHOLE OUTLOOK AREA AHEAD
OF A COLD FRONT THAT WILL BE MOVING ACROSS THE REGION. THE TIMING AND
INTENSITY OF THE SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS
TIME. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR
UPDATES ON THIS POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY...TONIGHT AND LATER TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

ALLEN

In the hours before

Special weather statement, Mar 27, 4:47 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
447 AM CDT SUN MAR 27 2011

LAZ008-009-015-016-271030-
WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-MADISON LA-
447 AM CDT SUN MAR 27 2011

...STRONG STORM TO PASS THROUGH MONTICELLO LOUISIANA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH
WINDS WAS LOCATED 6 MILES NORTH OF HOLLY RIDGE AT 445 AM
CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN UP ONE HALF INCH ALONG WITH CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM AS IT PASSES
THROUGH THE MONTICELLO AREA BY 515 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN MADISON...NORTHEASTERN RICHLAND...SOUTHWESTERN
EAST CARROLL AND SOUTHWESTERN WEST CARROLL PARISHES SHOULD MONITOR
THIS STORM CLOSELY.

40
Special weather statement, Mar 27, 5:23 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
523 AM CDT SUN MAR 27 2011

LAZ009-015-016-023-271105-
EAST CARROLL LA-RICHLAND LA-FRANKLIN LA-MADISON LA-
523 AM CDT SUN MAR 27 2011

...STRONG STORM MOVING EAST ALONG INTERSTATE TWENTY TOWARD DELHI...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF RAYVILLE AT 522 AM
CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN UP TO ONE HALF INCH ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY WITH THIS STORM AS IT MOVES
THROUGH DELHI BEFORE 545 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN MADISON...NORTHEASTERN FRANKLIN...CENTRAL RICHLAND
AND SOUTHWESTERN EAST CARROLL PARISHES SHOULD MONITOR THIS STORM
CLOSELY.

40
Special weather statement, Mar 27, 5:33 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 AM CDT SUN MAR 27 2011

LAZ009-MSZ040>042-047-271115-
EAST CARROLL LA-WARREN MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-
533 AM CDT SUN MAR 27 2011

...STRONG STORM CROSSING MISSISSIPPI RIVER HEADING EAST TOWARD
   VALLEY PARK...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 13 MILES WEST OF VALLEY PARK AT 531 AM
CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN UP TO ONE HALF INCH ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM AS IT
MOVES THROUGH VALLEY PARK HEADING TOWARD SATARTIA BY 600 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN YAZOO...SOUTHERN ISSAQUENA...SOUTHERN SHARKEY
AND NORTHERN WARREN COUNTIES...AND SOUTHEASTERN EAST CARROLL PARISH
SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Mar 27, 6:13 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
613 AM CDT SUN MAR 27 2011

LAZ023-025-271155-
TENSAS LA-FRANKLIN LA-
613 AM CDT SUN MAR 27 2011

...CLUSTER OF STRONG STORMS PASSING JUST SOUTH OF WINNSBORO...

A SMALL CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA
SIZE HAIL AND 40 MPH WINDS WAS LOCATED 5 MILES SOUTH OF LIDDIEVILLE
AT 612 AM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN UP TO ONE HALF INCH ALONG WITH CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO LIKELY WITH THESE STORMS AS THEY CROSS
NEAR NEWLIGHT BY 645 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL FRANKLIN AND NORTHERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

40
Special weather statement, Mar 27, 6:34 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
634 AM CDT SUN MAR 27 2011

MSZ042-043-271220-
MADISON MS-YAZOO MS-
634 AM CDT SUN MAR 27 2011

...STRONG STORM CROSSING THE BIG BLACK RIVER HEADING TOWARD CANTON...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF FLORA AT 633 AM CDT...
MOVING EAST AT 45 MPH.

VERY HEAVY RAIN UP TO ONE HALF INCH ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM AS IT
PUSHES TOWARD CANTON BY 700 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL YAZOO AND CENTRAL MADISON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

40
Special weather statement, Mar 27, 6:39 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
639 AM CDT SUN MAR 27 2011

MSZ038-039-045-046-271220-
KEMPER MS-NESHOBA MS-NOXUBEE MS-WINSTON MS-
639 AM CDT SUN MAR 27 2011

...STRONG STORM PASSING NORTH OF PHILADELPHIA MOVING EAST TOWARD
   GHOLSON AREA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH
WINDS WAS LOCATED OVER STALLO AT 637 AM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO LIKELY WITH THIS STORM AS IT PUSHES TOWARD GHOLSON BY 700 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN WINSTON...SOUTHERN NOXUBEE...NORTHEASTERN
NESHOBA AND NORTHERN KEMPER COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:52 PM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower38 min
Mar 26, 8:05 PM CDTSevere Thunderstorm WarningJANBolivar40 min
Mar 26, 8:29 PM CDTSevere Thunderstorm WarningJANSunflower16 min
Mar 26, 9:25 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster65 min
Mar 26, 10:17 PM CDTSevere Thunderstorm WarningJANLowndes28 min
Mar 26, 10:58 PM CDTSevere Thunderstorm WarningJANClay26 min
Mar 27, 5:42 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo48 min
Mar 27, 7:18 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren42 min
Mar 27, 7:49 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren41 min
Mar 27, 8:01 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.